Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 90, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 8, 2008, 9:23 AM CDT for 6 counties in Iowa. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 9:23 AM CDT (14:23 UTC)
- Expired
- Jun 8, 2008, 10:06 AM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Muscatine County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:30 AM CDT | TSTM WND GST 60 | 4 W Maquoketa, IA | VERY STRONG INITIAL GUST. POWER OUT. |
| Jun 8, 9:40 AM CDT | TSTM WND GST 50 | Lowden, IA | STRONG WINDS BETWEEN 40 AND 50 MPH LASTED 10 MINUTES. |
| Jun 8, 9:55 AM CDT | TSTM WND DMG | 3 N Dewitt, IA | WIND GUST ESTIMATED UP TO 60 MPH DOWNED 2 TO 3 INCH DIAMETER BRANCHES. |
| Jun 8, 9:57 AM CDT | TSTM WND GST 50 | 1 N Long Grove, IA | WIND GUST OF 40 TO 50 MPH. |
| Jun 8, 9:57 AM CDT | TSTM WND GST 60 | Dewitt, IA | 55 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 081423
SVRDVN
IAC031-045-097-105-139-163-081530-
/O.NEW.KDVN.SV.W.0090.080608T1423Z-080608T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 AM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
WESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN JONES COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
NORTHERN SCOTT COUNTY IN EAST CENTRAL IOWA...
* UNTIL 1030 AM CDT.
* AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM CANTON TO CLARENCE TO 11 MILES SOUTHWEST OF
TIPTON...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
MAQUOKETA TO 9 MILES NORTHEAST OF TIPTON TO 11 MILES SOUTHWEST OF
TIPTON...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FULTON...WILTON...WHEATLAND AND LOST NATION AROUND 930 AM CDT...
ANDREW...MAQUOKETA...DURANT AND CALAMUS AROUND 935 AM CDT...
WELTON AND GRAND MOUND AROUND 940 AM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 258 AND 290.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4215 9040 4170 9045 4155 9079 4160 9135
4188 9108 4224 9094
TIME...MOT...LOC 1423Z 280DEG 47KT 4214 9084 4187 9094
4162 9114
$$4 follow-up statements
000
WWUS53 KDVN 081428
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
928 AM CDT SUN JUN 8 2008
IAC031-045-097-105-139-163-081530-
/O.CON.KDVN.SV.W.0090.000000T0000Z-080608T1530Z/
JACKSON IA-JONES IA-CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-
928 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHEASTERN MUSCATINE...NORTHERN SCOTT...SOUTHEASTERN
CEDAR...CLINTON...SOUTHEASTERN JONES AND SOUTHWESTERN JACKSON
COUNTIES...
AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM CANTON TO LOWDEN TO MOSCOW...OR ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF MAQUOKETA TO 11 MILES
NORTHEAST OF TIPTON TO 11 MILES SOUTH OF TIPTON...MOVING EAST AT 54
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FULTON...NEW LIBERTY...BUCKHORN AND MAQUOKETA MUNICIPAL AIRPORT
AROUND 935 AM CDT...
ANDREW...WELTON...STOCKTON AND PLAINVIEW AROUND 940 AM CDT...
WALCOTT AND MAYSVILLE AROUND 945 AM CDT...
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A
THREAT.
LAT...LON 4215 9040 4170 9045 4155 9079 4160 9135
4188 9108 4224 9094
TIME...MOT...LOC 1428Z 280DEG 47KT 4213 9080 4185 9086
4160 9106
$$
ERVIN000
WWUS53 KDVN 081440
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
939 AM CDT SUN JUN 8 2008
IAC031-045-097-105-139-163-081530-
/O.CON.KDVN.SV.W.0090.000000T0000Z-080608T1530Z/
JACKSON IA-JONES IA-CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-
939 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHEASTERN MUSCATINE...NORTHERN SCOTT...EASTERN
CEDAR...CLINTON...SOUTHEASTERN JONES AND SOUTHWESTERN JACKSON
COUNTIES...
AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM FULTON TO CALAMUS TO WILTON...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF MAQUOKETA TO 17 MILES SOUTH OF
MAQUOKETA TO 12 MILES NORTH OF MUSCATINE...MOVING EAST AT 54 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WELTON...WALCOTT...STOCKTON AND MAYSVILLE AROUND 945 AM CDT...
SPRAGUEVILLE...SCOTT COUNTY PARK...MALONE AND LONG GROVE AROUND 950
AM CDT...
PARK VIEW AND MCCAUSLAND AROUND 955 AM CDT...
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A
THREAT.
LAT...LON 4215 9040 4170 9045 4155 9079 4159 9123
4185 9094 4220 9082
TIME...MOT...LOC 1439Z 280DEG 47KT 4216 9063 4181 9067
4158 9095
$$
ERVIN000
WWUS53 KDVN 081449
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 AM CDT SUN JUN 8 2008
IAC105-081458-
/O.CAN.KDVN.SV.W.0090.000000T0000Z-080608T1530Z/
JONES IA-
948 AM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR EAST CENTRAL IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4215 9040 4170 9045 4155 9079 4158 9105
4179 9084 4217 9075
TIME...MOT...LOC 1448Z 280DEG 47KT 4214 9052 4180 9061
4156 9079
$$
IAC031-045-097-139-163-081530-
/O.CON.KDVN.SV.W.0090.000000T0000Z-080608T1530Z/
JACKSON IA-CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-
948 AM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHEASTERN MUSCATINE...NORTHERN SCOTT...SOUTHEASTERN CEDAR...
CENTRAL CLINTON AND SOUTH CENTRAL JACKSON COUNTIES...
AT 946 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM ANDREW TO GRAND MOUND TO STOCKTON...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MAQUOKETA TO 17
MILES NORTH OF DAVENPORT TO 12 MILES WEST OF DAVENPORT...MOVING EAST
AT 54 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SPRAGUEVILLE...SCOTT COUNTY PARK...PARK VIEW AND MALONE AROUND 955
AM CDT...
MCCAUSLAND AROUND 1000 AM CDT...
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A
THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR EAST CENTRAL IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4215 9040 4170 9045 4155 9079 4158 9105
4179 9084 4217 9075
TIME...MOT...LOC 1448Z 280DEG 47KT 4214 9052 4180 9061
4156 9079
$$
ERVIN000
WWUS53 KDVN 081506
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 AM CDT SUN JUN 8 2008
IAC031-045-097-139-163-081516-
/O.CAN.KDVN.SV.W.0090.000000T0000Z-080608T1530Z/
JACKSON IA-CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-
1006 AM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE...
NORTHERN SCOTT...SOUTHEASTERN CEDAR...CENTRAL CLINTON AND SOUTH
CENTRAL JACKSON COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND
WIND GUSTS TO 45 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR EAST CENTRAL IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4215 9040 4170 9045 4155 9079 4158 9105
4179 9084 4217 9075
TIME...MOT...LOC 1506Z 280DEG 47KT 4209 9021 4175 9030
4152 9048
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:06 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 8, 6:06 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 606 AM CDT SUN JUN 8 2008 .SYNOPSIS... LOW PRESSURE IN THE CENTRAL PLAINS WITH FRONTAL BOUNDARY ACROSS NORTHEAST IOWA AND INTO CENTRAL WISCONSIN. THE LOW WILL TRACK INTO THE GREAT LAKES ON MONDAY GRADUALLY SHIFTING THE BOUNDARY TO OUR SOUTHEAST. A COUPLE OF DAYS OF QUIET WEATHER ABOUT MID-WEEK AS UPPER TROUGH SWINGS BY AND WEAK RIDGING OCCURS. ANOTHER DEEP TROUGH MOVES INTO THE WESTERN UNITED STATES RETURNING THE PERSISTENT STORMY PATTERN TO THE REGION LATE IN THE WEEK AND INTO NEXT WEEKEND. ..HAASE.. && .SHORT TERM...TONIGHT AND MONDAY... FRONTAL BOUNDARY EXTENDS FROM WESTERN KS TO NORTHEAST IA AND INTO CENTRAL WI. VERY JUICY AIR SOUTH OF THE BOUNDARY COUPLED WITH FAIRLY STRONG LOW LEVEL JET THAT PERSISTS ALL DAY AND INTO TONIGHT. THIS WILL CONTINUE TO GENERATE THUNDERSTORMS ACROSS MUCH OF THE DVN CWA. OTHER THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE THIS AFTERNOON AND INTO TONIGHT. WILL CONTINUE FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR AREAS ALONG AND NORTH OF I-80. HOWEVER AS BOUNDARY SAGS SOUTHWARD A HEAVY RAIN EVENT APPEARS TO BE SHAPING UP FOR LATER TONIGHT AND MONDAY ESPECIALLY ACROSS THE SOUTHERN AND EASTERN CWA. THE WATCH WILL PROBABLY NEED TO BE EXPANDED ON MONDAY TO COVER THAT PORTION OF THE CWA AND WILL NEED TO BE EXTENDED TO INCLUDE MUCH OF MONDAY. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY... UPPER TROUGH WILL SWING THROUGH THE REGION BY TUESDAY SHOVING BOUNDARY DOWN TO OUR SOUTH. WEAK RIDGING OCCURS ABOUT MID-WEEK GIVING US A COUPLE OF QUIET DAYS. DEEP TROUGH MOVES INTO THE WESTERN UNITED STATES LATER IN THE WEEK RETURNING THE SOUTHWEST FLOW ALOFT. THIS WILL BRING THE BOUNDARY BACK INTO THE REGION ALONG WITH WARM JUICY AIR. STORMY PATTERN SHOULD START UP AGAIN LATE IN THE WEEK AND INTO NEXT WEEKEND. ..HAASE.. && .AVIATION... SHOWERS/TSTMS WILL BE FAIRLY WIDESPREAD ACROSS THE AREA THIS MORNING... ESPECIALLY NORTH OF I 80 AND WEST OF THE MISSISSIPPI... AS CENTRAL IA CONVECTION MOVES EAST WHILE ADDITIONAL ELEVATED CONVECTION BLOSSOMS ON NOSE OF VEERED 50-60 KT LOW LEVEL JET. RESIDUAL BOUNDARIES LIKELY TO FUEL ADDITIONAL STORM DEVELOPMENT THIS AFTERNOON WITH POTENTIAL UPGROWTH INTO ONE OR MORE THUNDERSTORM COMPLEXES TONIGHT AHEAD OF A COLD FRONT AS IT SAGS SOUTHWARD ACROSS THE AREA. CIGS GENERALLY LOWER VFR RANGE TO MVFR EXCEPT IFR CONDITIONS WITH STORMS. ..05.. && .HYDROLOGY... FLASH FLOOD THREAT CONTINUES TODAY THROUGH MONDAY AS THE BOUNDARY SAGS SLOWLY SOUTHEAST. AT LEAST SEVERAL INCHES OF RAIN CAN BE EXPECTED OVER MUCH OF THE CWA WITH VERY MOIST AIR IN PLACE. ANY INTENSE THUNDERSTORM OR TRAINING OF STORMS WILL BE CAPABLE OF PRODUCING SEVERAL INCHES OF RAIN IN A SHORT PERIOD OF TIME. IT IS NOT OUT OF THE QUESTION THAT SOME AREAS COULD EXCEED 6 INCHES OF RAIN IF THUNDERSTORMS PERSIST FOR SEVERAL HOURS. THIS ADDITIONAL RAINFALL WILL INCREASE THE SEVERITY OF THE CURRENT FLOODING SITUATION. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE- IOWA-JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT. IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE. MO...NONE. && HAASE/05
Hazardous weather outlook, Jun 8, 4:45 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT SUN JUN 8 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 445 AM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING WINDS OVER 70 MPH...BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...THE STRONGER STORMS WILL PRODUCE VERY HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HEAVY RAIN AND POSSIBLE FLASH FLOOD EVENT IS SHAPING UP ON MONDAY FOR PORTIONS OF EASTERN IOWA...WESTERN ILLINOIS AND NORTHEAST MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL SAG SOUTHEAST ACROSS THE REGION PROVIDING THE FOCUS FOR NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAIN. AT LEAST SEVERAL INCHES OF RAIN IS POSSIBLE WHICH COULD CAUSE FLASH FLOODING. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER FROM DUBUQUE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. HAASE
In the hours before
Special weather statement, Jun 8, 6:41 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 641 AM CDT SUN JUN 8 2008 IAZ040>042-051>054-063>065-067-076>078-087>089-098-099-MOZ009-010- 081345- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...MUSCATINE...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MEMPHIS...KAHOKA 641 AM CDT SUN JUN 8 2008 ...THUNDERSTORMS INCREASING ACROSS EASTERN IOWA... AT 630 AM CDT THUNDERSTORMS WERE DEVELOPING RAPIDLY AND INCREASING IN COVERAGE ACROSS PORTIONS OF EASTERN IOWA. THE MAIN THUNDERSTORM AREA WAS WEST OF A DUBUQUE TO FAIRFIELD LINE WITH THE STORMS MOVING NORTHEAST AT 40 MPH. THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 50 MPH...HEAVY RAIN AND POSSIBLE HAIL. HAASE
Local storm report, Jun 8, 8:11 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN VICTOR 41.73N 92.29W
06/08/2008 M1.00 INCH IOWA IA TRAINED SPOTTER
TOTAL FELL BETWEEN 630 AM AND 700 AM.
&&
ELLIOTTLocal storm report, Jun 8, 9:00 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL STOCKTON 42.35N 90.01W
06/08/2008 E1.00 INCH JO DAVIESS IL LAW ENFORCEMENT
REPORTED BY JO DAVIESS CO SHERIFF/S DEPT.
&&
JAZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:15 PM CDT | River Flood Warning | DVN | Delaware, Jones | 4 days |
| Jun 7, 8:15 PM CDT | River Flood Warning | DVN | Jackson | 8 days |
| Jun 7, 9:15 PM CDT | River Flood Warning | DVN | Lee | 35 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 12 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 14 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Jackson | 10 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Clinton, Scott | 15 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Clinton, Scott | 17 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 16 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 20 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 21 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 21 days |
| Jun 7, 10:13 PM CDT | River Flood Warning | DVN | Lee | 26 days |
| Jun 7, 11:28 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 47 min |
| Jun 8, 8:25 AM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 8 hr |
| Jun 8, 10:00 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 45 min |
| Jun 8, 3:56 PM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 15 hr |
| Jun 8, 4:34 PM CDT | Tornado Warning | DVN | Benton, Buchanan | 56 min |
| Jun 8, 5:20 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Jones, Linn | 55 min |
| Jun 8, 5:41 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 64 min |
| Jun 8, 6:12 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more | 63 min |
| Jun 8, 6:33 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 2 more | 57 min |
| Jun 8, 6:34 PM CDT | Tornado Warning | DVN | Benton, Buchanan, Delaware, Jones, Linn | 41 min |
| Jun 8, 6:48 PM CDT | Flash Flood Warning | DVN | Iowa, Johnson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.